Virginia, 2010Winter Weather in Virginia, March 2 to 3, 2010
March 2 to 3, 2010 · NWS AKQ · 18 events in 18 counties and zones
Low pressure moving off the coastal Carolinas produced between one and three inches of snow across portions of south central and southeast Virginia from Tuesday night, March 2nd, through Wednesday morning March 3rd.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving off the coastal Carolinas produced between one and three inches of snow across portions of south central and southeast Virginia from Tuesday night, March 2nd, through Wednesday morning March 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 2, 4:47 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 2, 4:47 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EST TUE MAR 2 2010
.SYNOPSIS...
LOW PRESSURE ALONG THE SOUTHEAST COAST WILL LIFT NORTHEAST TO A
POSITION OFF THE CAROLINA COAST BY TONIGHT. THE LOW WILL PASS
WELL EAST OF CAPE HATTERAS OVERNIGHT...THEN CONTINUE ON A
NORTHEAST TRACK AND FARTHER OUT TO SEA WEDNESDAY. HIGH PRESSURE
BUILDS BACK INTO THE REGION FROM THE WEST THURSDAY THROUGH
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATEST SUBJECTIVE WX ANALYSIS DEPICTS SFC LOW PRESSURE OFF THE
GA/N FL COASTLINE THIS AFTERNOON. ALOFT...UPR LEVEL LOW NOW OVER
THE EASTERN TN VLY...WITH A BROAD UPR RIDGE DOMINATING CONDITIONS
ACROSS THE CENTRAL CONUS.
STILL DEALING WITH WHAT IS A VERY TRICKY FORECAST ACROSS THE AKQ
CWFA. WL BE ADDING A WINTER WX ADVISORY WITH THIS FORECAST PACKAGE
FOR OUR SOUTHWESTERN TIER OF COUNTIES FROM MECKLENBERG EAST TO
HERTFORD/BERTIE NC.
SFC LOW OFF THE GA COAST WL TRACK TO A POSITION NEAR JUST OFF THE
NC COAST LATE TONIGHT. LATEST H92-85 NAM/GFS ENSEMBLES SHOW 4-5
STANDARD DEVIATIONS BELOW NORMAL (BUT MAINLY OFFSHORE). THIS WOULD
SUGGEST A SIGNIFICANT EVENT/SYSTEM TO EVOLVE OFF THE VA/NC COAST.
CONTINUED TO LEAN TWDS WHAT HAS BECOME VERY GOOD AGREEMENT BETWEEN
15Z SREF AND 12Z NAM/ECMWF SOLNS. THIS SOLN DEPICTS A RATHER
NARROW BAND OF MIDLVL FRONTOGEN...COINCIDENT WITH H7
DEFORMATION ZONE. THE RESULT SHOULD ALLOW FOR A QUICK CHANGEOVER
TO SN PRIMARILY SOUTH OF OUR AREA...AND ACROSS OUR FAR SOUTHERN
ZONES. USING ROEBBER SLR OF 8-10:1 ON 0.15-0.30 OF QPF...WL GO
WITH SNOWFALL OF 1-3" PRIMARILY BETWEEN 01Z-06Z OR SO...WITH
HIGHEST TOTALS BOUNDED BETWEEN 158 AND HIGHWAY 17 IN NE NC.
ELSEWHERE IN OUR AREA...HRRR/RUC SHOW TRENDS BEHAVING AS PREV
EXPECTED. 2M BL TEMPS/WETBULBS LOOK TO WARM ENOUGH TO SUPPORT
PRIMARILY RAIN (HVY AT TIMES OVERNIGHT ACROSS COASTAL VA/NC ZONES)
ACROSS HAMPTON ROADS AND MUCH OF THE LWR EASTERN SHORE...WITH NO
SIG BANDING MOVING THROUGH THIS AREA SUFFICIENT TO BRING ABOUT SIG
SNOWFALL. FOR RIC METRO...A TRANSITION TO LIGHT SNOW OVERNIGHT
APPEARS LIKELY AS LOW DEEPENS AND PULLS AWAY OVERNIGHT. PROBLEM
FOR NW ZONES WL BE WITH QPF. SOUNDINGS SHOW QUICK DRYING IN
DENDRITIC GROWTH ZN AFTER MIDNIGHT...AND THINK ANY SNOWFALL ACCUMS
WOULD BE SLUSHY AND < 1". ADDITIONALLY...VDEM ROAD SENSORS SHOWING
TEMPS IN THE L/M 40S...WHICH WILL FURTHER COMPLICATE ACCUMULATING
ANY SNOWFALL ON AREA ROADWAYS. THEREFORE...EXPECT ANY
ACCUMULATIONS OVER THIS AREA WOULD BE ON SHELTERED/GRASSY SFCS.
ALL OF THAT SAID...INCOMING 18Z SUITE OF MODELS HAVE VERY ABRUPTLY
PAINTED A COLDER PICTURE...SHOWING A BIT OF A WESTERLY JOG WITH
THE SFC LOW...AND A MORE ROBUST UPR SYSTEM/VORT MAX PIVOTING
ACROSS WESTERN ZONES. HYPOTHETICALLY...THE RESULT WOULD BRING MORE
SUBSTANTIAL FGEN FORCING/LIFT (BANDED PCPN) AND HIGHER QPF ACROSS
CENTRAL/INLAND ZONES. HV NOTICED SOME SN NOW REPORTED @
KDAN...KCLT AND KGSO DOWNSTREAM...WHICH COULD ALLOW FOR A PERIOD
OF LIGHTER SN/RA THROUGH EARLY THIS EVENING. HOWEVER...DESPITE
THIS RUSH OF COOLER AIR...THIS SOLN APPEARS SPURIOUS AT BEST AT
THIS POINT. FORECAST CONFIDENCE OF ACCUMULATING SNOWFALL ACTUALLY
OCCURRING QUITE LOW DUE TO EXPECTED BL ISSUES...LOWER QPF AND
AFOREMENTIONED 12Z SUITE LOW TRACK. FOR THIS REASON WL RUN WITH
HIGHER CONFIDENCE HEADLINES (FAR SOUTHWEST ZONES) ATTM WITH THE
IDEA THAT EVENING CREW WL BE ABLE TO MONITOR TRENDS...AND ISSUE
ADDITIONAL HEADLINES...FOR THE OVERNIGHT HOURS AS NECESSARY.
THE BOTTOM LINE...HV ALLOWED FOR ALL RAIN OVER CWA TO
START...MIXED WITH SNOW AT TIMES WEST OF A SOUTH HILL-POWHATAN-
BOWLING GREEN LINE. BY 00-02Z PRECIP STARTS TO CHANGE TO A MIX OF
RA/SN ALONG AND WEST OF I-95 AND INTO INLAND SECTIONS OF THE FAR
NE CWA OVERNIGHT. PRECIP WILL EVENTUALLY CHANGE OVER TO ALL SN...WITH
LGT SNOW/SN SHRAS LATE WEST OF I-95. AGAIN THOUGH...BOUNDARY
LAYER/NEAR SFC TEMPS WOULD KEEP BULK OF SNOW FROM STICKING TO THE
GROUND FOR A GOOD PORTION OF THE EVENT (ACCUMS MAINLY ON GRASSY
AREAS).
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
LOOK FOR RA/SN SHRAS TO CONTINUE INTO THE AFTN WEDNESDAY (ESP ERN
HALF OF THE CWA ON BACKSIDE OF SYSTEM). TEMPS WILL RISE INTO THE
UPR 30S TO LOW 40S...SO ANY SNOW THAT DOES ACCUMULATE WL LKLY BE
GONE BY THIS TIME TMRW. WL STICK WITH INHERITED CHCS FOR -SN
SHRAS/FLURRIES INTO WED NIGHT BEFORE ENDING OVERNIGHT. HIGHS IN
THE 40S...LOWS GENERALLY IN THE 30S.
AS FAR AS WINDS GO...LOOK FOR E/NE WINDS TO CONTINUE TO TREND
UPWARDS INTO THIS EVE OVER SE ZNS....SPREADING FARTHER INLAND
OVERNIGHT. THE GREATEST CONCENTRATION OF WINDS WILL BE OVER THE SE
THIRD OF THE CWA (ESP THE IMMEDIATE COAST). LOOK FOR WIND GUSTS OF
35 TO 45 MPH AFTER MIDNIGHT AND INTO WEDNESDAY MORNING. UTILIZING
LOCAL TOOL FROM LATEST BUFKIT DATA WOULD SUGGEST POTENTIAL FOR
WINDS TO GUST NR WND ADVISORY CRIT FOR A BRIEF TIME WED MORNING
OVER COASTAL SECTIONS OF SE VA/NE NC. TO THE WEST...CENTRAL
SECTIONS OF THE CWA (NEAR/ALONG I-95) LOOK FOR WIND GUSTS OF 20-30
MPH...AND EVEN LESS FAR WNW.
THURSDAY AND FRIDAY...
DRYING OUT SLOWLY INTO THU...WHILE REMAINING UNSEASONABLY CHILLY
AND BRISK (1-1.5 S.D. BLW NORMAL). HI TEMPS THU IN THE 40S. OUR
COASTAL LOW LOOKS TO PUSH TWDS NRN ATLC THROUGH THE PERIOD. THIS
WILL ALLOW LRG AREA OF HI PRES TO SLIDE INTO THE REGION FM THE
W...WHICH WL BUILD OVER THE REGION INTO THE MEDIUM RANGE/EXTENDED
PERIOD. THE UPSHOT TO THIS WL ALLOW FOR INCRSNGLY MILDER TEMPS
INTO THE WEEKEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL MAINTAIN DRY WX FOR THE EXTENDED PERIOD...AS LRG AREA OF HI
PRES DOMINATES FRI NGT THRU AT LEAST MON. THERE MAY BE A WRM FRNT
OR WEAK COLD FRNT ON TUE THAT CUD BRING A CHC OF A SHOWER. BUT...FOR
NOW...WILL LEAVE TUE DRY. MILDER TEMPS EXPECTED...ESPLY SUN THRU TUE.
MAX TEMPS IN THE UPR 40S TO MID 50S SAT...RANGING THRU THE 50S TO
NEAR 60 SUN...AND IN THE MID 50S TO LWR 60S MON AND TUE. MIN TEMPS
WILL BE IN THE LWR 20S TO LWR 30S SAT MORNG...IN THE UPR 20S TO
MID 30S SUN MORNG...RANGING THRU THE 30S MON MORNG...AND IN THE
UPR 30S TO LWR 40S TUE MORNG.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
STRONG LOW PRESSURE OFF THE SC/FL COAST WILL MOVE TO OFF CAPE
HATTERAS AROUND MIDNIGHT. LOTS OF MOISTURE ASSOC WITH THIS SYS
OVER THE SE STATES AND EXTENDING INTO THE MID ATLC REGION. PRECIP
WILL BEGIN TO AFFECT MOST TAF SITES BY EARLY TONIGHT MOSTLY IN THE
FORM OF -RA WITH CIGS REDUCING TO IFR CONDS LIKELY BY MIDNIGHT.
EXPECT MOST PRECIP TO BEGIN IN THE FORM OF RAIN FOR SE VA AND NE NC
BUT SOME PATCHY AREAS OF MIXED RAIN AND SNOW WILL ALSO BE PSBL.
ALSO EXPECT A RAIN/SNOW MIX OR ALL SNOW OVER RIC TO BEGIN AROUND
MIDNIGHT AND OVER SBY B4 DAYBREAK. NE WNDS WILL GRADUALLY INCREASE
DURING THE OVERNIGHT WITH GUSTS TO 25-30 KT ON WED AND STRONGER
ALONG CSTL AREAS.
THE LOW WILL GENLY MOVE ENE FROM CAPE HATTERAS WITH SNOW OR RAIN/SNOW
OVER CENTRL VA. A MIX OF RAIN AND SNOW WILL LIKELY AFFECT SE VA
AND NE NC INTO WED NIGHT AND MOSTLY ALL SNOW OVER THE EASTERN
SHORE. MVFR/IFR CONDS WILL CONT TO PREVAIL THRU WED AS PRECIP
SLOWLY CLEARS FROM WEST TO EAST AND FINALLY MOVES OFF THE COAST
AROUND MIDNIGHT. HI PRES SLOWLY BUILDS INTO THE REGION FOR THU AND
FRI.
&&
.MARINE...
HAVE GONE AHEAD AND UPGRADED SCA TO GALE WRNG IN THE NRN TWO CHES
BAY ZNS ON LATEST FCST ISSUANCE...AS BELIEVE N WNDS LATER TNGT
INTO WED EVENG WILL GUSTS TO ARND 35 KTS DWN THE ENTIRE BAY.
INTENSIFYING LO PRES WILL MOVE FM JUST OFF THE SE CST ERLY THIS
EVENG...TO OFF THE SE VA/NE NC CST BY 12Z WED...THEN CONTINUES NE
OUT TO SEA WED INTO WED EVENG. HAVE GUSTS TO ARND 40 KT OR 45 KT
IN THE CSTL ZNS AND CURRITUCK SND FOR LATER TNGT THRU WED.
CONDITIONS WILL GRADUALLY DIMINISH THU INTO THE WKND...AS THE LO
MOVES FARTHER AWAY TO THE ENE AND LRG AREA OF HI PRES BLDS IN FM
THE W.
&&
.TIDES/COASTAL FLOODING...
THE DEEPENING LOW OFF THE COAST AND THE PERSISTENT NE FLOW FOR 24
TO 30 HOURS...MINOR TO POSSIBLY MODERATE COASTAL FLOODING IS
EXPECTED BEGINNING WITH THE HIGH TIDE CYCLE LATE TNGT AND
CONTINUING WITH THE NEXT HIGH TIDE CYCLE. ALONG THE DELMARVA...IT
MAY BE THROUGH THE NEXT TWO SUCCESSIVE CYCLES...AS THE NE FLOW IS
MORE PERSISTENT HERE BASED UPON THE TRACK OF THE LOW. THE
FORTUNATELY PART WITH THIS SYSTEM IS THAT IT IS MOVING AT A GOOD
SPEED AND THERE IS LITTLE EAST TO SE FLOW AHEAD OF IT TO PUSH
WATER ADDITIONAL WATER TOWARD THE COAST. SO...WILL MAINTAIN COASTAL
FLOOD ADVISORY FOR NOW...BUT WILL MONITOR UPDATED GUIDANCE AND
LVLS WHETHER TO UPGRADE TO A WARNING IN CERTAIN AREAS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 1 AM EST THURSDAY FOR MDZ024-025.
NC...COASTAL FLOOD ADVISORY UNTIL 1 PM EST WEDNESDAY FOR NCZ102.
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NCZ012-
013-030.
VA...COASTAL FLOOD ADVISORY UNTIL 1 PM EST WEDNESDAY FOR VAZ095-098.
COASTAL FLOOD ADVISORY UNTIL 1 AM EST THURSDAY FOR VAZ099-100.
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VAZ065-
079-087.
MARINE...GALE WARNING FROM 4 AM TO 7 PM EST WEDNESDAY FOR ANZ630>633-
650-652-654.
GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR
ANZ656-658.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...TMG
AVIATION...JEF/CY
MARINE...TMG
TIDES/COASTAL FLOODING...TMGHazardous weather outlook, Mar 2, 4:39 PM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EST TUE MAR 2 2010
NCZ014>017-031-032-VAZ093-094-096-097-032145-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
439 PM EST TUE MAR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE CAROLINA COAST LATE
TONIGHT INTO WEDNESDAY. RAIN WILL OVERSPREAD THE AREA LATER THIS
EVENING...CONTINUING OVERNIGHT. RAIN MAY FALL HEAVY AT TIMES. SOME
WET SNOWFLAKES MAY MIX IN WITH RAIN TOWARDS DAWN FRIDAY
MORNING...WITH NO ACCUMULATION EXPECTED.
BREEZY CONDITIONS WILL DEVELOP LATER TODAY. WINDS WILL INCREASE
TONIGHT WITH GUSTS OF 35 TO 45 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH COULD GUST TO NEAR 40 MPH
EARLY WEDNESDAY BEFORE DIMINISHING INTO WEDNESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
NCZ102-VAZ095-098-032145-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
439 PM EST TUE MAR 2 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE MID ATLANTIC COAST
TONIGHT INTO WEDNESDAY. RAIN WILL OVERSPREAD THE AREA LATER TODAY
AND CONTINUE OVERNIGHT. RAIN MAY BE HEAVY AT TIMES.
BREEZY CONDITIONS WILL DEVELOP LATER TODAY. WINDS WILL INCREASE
TONIGHT WITH GUSTS OF 35 TO 45 MPH POSSIBLE (LOCALLY HIGHER
TOWARDS MORNING ALONG THE EXTREME COAST).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
ADDITIONALLY...NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
TO AROUND 40 MPH WILL CONTINUE INTO MIDDAY WEDNESDAY...BEFORE
DIMINISHING INTO WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
NCZ013-030-032145-
HERTFORD-BERTIE-
439 PM EST TUE MAR 2 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
ADDITIONALLY...BREEZY CONDITIONS WILL DEVELOP LATER TODAY. WINDS
WILL INCREASE TONIGHT WITH GUSTS OF 35 TO 40 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
VAZ100-032145-
NORTHAMPTON VA-
439 PM EST TUE MAR 2 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE MID ATLANTIC COAST
TONIGHT INTO WEDNESDAY. RAIN WILL OVERSPREAD THE AREA LATER TODAY
AND CONTINUE OVERNIGHT. RAIN MAY BE HEAVY AT TIMES.
BREEZY CONDITIONS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE
TONIGHT WITH GUSTS OF 35 TO 45 MPH POSSIBLE (LOCALLY HIGHER
TOWARDS MORNING ALONG THE EXTREME COAST).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
VAZ072>078-081>086-088>092-032145-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-
439 PM EST TUE MAR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE MID ATLANTIC COAST
TONIGHT INTO WEDNESDAY. RAIN WILL OVERSPREAD THE AREA LATER TODAY
AND CONTINUE OVERNIGHT. THE RAIN WILL MIX WITH AND MAY EVENTUALLY
CHANGE TO WET SNOW TONIGHT BEFORE TAPERING OFF TO SNOW SHOWERS
WEDNESDAY. A DUSTING TO UNDER AN INCH OF SNOW ACCUMULATION IS
POSSIBLE.
BREEZY TO WINDY CONDITIONS POSSIBLE TONIGHT WITH WIND GUSTS OF 25
TO 35 MPH POSSIBLE (LOCALLY HIGHER ALONG THE IMMEDIATE COAST).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL GUST TO NEAR 40 MPH
WEDNESDAY BEFORE DIMINISHING TOWARDS WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
VAZ048-049-060>064-066>071-080-032145-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-DINWIDDIE-
439 PM EST TUE MAR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE MID ATLANTIC COAST
TONIGHT INTO WEDNESDAY. RAIN WILL MIX WITH AND EVENTUALLY CHANGE
TO WET SNOW THROUGH TONIGHT BEFORE TAPERING OFF TO SNOW SHOWERS
WEDNESDAY. AN INCH OF ACCUMULATION OF SNOW IS
POSSIBLE....ESPECIALLY ALONG AND WEST OF A LINE FROM LUNENBURG TO
POWHATAN AND BOWLING GREEN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MDZ024-025-VAZ099-032145-
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
439 PM EST TUE MAR 2 2010
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE MID ATLANTIC COAST
TONIGHT INTO WEDNESDAY. RAIN WILL OVERSPREAD THE AREA LATER TODAY
AND CONTINUE OVERNIGHT. THE RAIN WILL MIX WITH AND MAY EVENTUALLY
CHANGE TO WET SNOW TONIGHT BEFORE TAPERING OFF TO SNOW SHOWERS
WEDNESDAY. A DUSTING TO UNDER AN INCH OF SNOW ACCUMULATION IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
ADDITIONALLY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL GUST
AS HIGH AS 40 KT WEDNESDAY..BEFORE DIMINISHING INTO WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MDZ021>023-032145-
DORCHESTER-WICOMICO-SOMERSET-
439 PM EST TUE MAR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE MID ATLANTIC COAST
TONIGHT INTO WEDNESDAY. RAIN WILL OVERSPREAD THE AREA LATER TODAY
AND CONTINUE OVERNIGHT. THE RAIN WILL MIX WITH AND MAY EVENTUALLY
CHANGE TO WET SNOW TONIGHT BEFORE TAPERING OFF TO SNOW SHOWERS
WEDNESDAY. A DUSTING TO UNDER AN INCH OF SNOW ACCUMULATION IS
POSSIBLE.
BREEZY TO WINDY CONDITIONS POSSIBLE TONIGHT WITH WIND GUSTS OF 25
TO 35 MPH POSSIBLE (LOCALLY HIGHER ALONG THE IMMEDIATE COAST).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
ANZ630>633-650-652-654-032145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
439 PM EST TUE MAR 2 2010
...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
ANZ656-658-032145-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
439 PM EST TUE MAR 2 2010
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
NCZ012-VAZ065-079-087-032145-
NORTHAMPTON NC-MECKLENBURG-BRUNSWICK-GREENSVILLE-
439 PM EST TUE MAR 2 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
ADDITIONALLY...BREEZY TO WINDY CONDITIONS POSSIBLE TONIGHT WITH
WIND GUSTS OF 25 TO 35 MPH POSSIBLE (LOCALLY HIGHER ALONG THE
IMMEDIATE COAST).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
05
Winter Weather, Chesapeake
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Chesapeake forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Chesapeake reported 1.0 inch of snow.
Winter Weather, Dinwiddie
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Dinwiddie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.076, -77.632 (the zone’s center; the record gives no point)
Snowfall amounts were generally around one inch across the county.
Winter Weather, Gloucester
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Gloucester reported 1.0 inch of snow.
Winter Weather, Greensville
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Greensville forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.681, -77.551 (the zone’s center; the record gives no point)
Snowfall amounts were generally around one inch across the county.
Winter Weather, Isle of Wight
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Isle of Wight forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one and two inches across the county. Windsor reported 2.0 inches of snow. Smithfield reported 1.5 inches of snow.
Winter Weather, James City
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- James City forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall amounts were generally around one inch across the county. Williamsburg reported 1.0 inch of snow.
Winter Weather, Mathews
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Mathews forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and three inches across the county. Gwynn Island reported 3.0 inches of snow.
Winter Weather, Middlesex
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Middlesex forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and three inches across the county. Urbanna reported 3.0 inches of snow.
Winter Weather, Newport News
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Newport News forecast zone
- Reported by
- CoCoRaHS
Snowfall amounts were generally between one and two inches across the county. Newport News Park reported 1.5 inches of snow.
Winter Weather, Norfolk
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Norfolk forecast zone
- Reported by
- COOP Observer
Snowfall amounts were generally between one and two inches across the county. Norfolk reported 1.0 inch of snow.
Winter Weather, Northampton
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Northampton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Bayview reported 1.5 inches of snow.
Winter Weather, Nottoway
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Nottoway forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Fergusonville reported 1.5 inches of snow.
Winter Weather, Southampton
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Southampton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.699, -77.014 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Ivor reported 1.0 inch of snow.
Winter Weather, Suffolk
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Broadcast Media
Snowfall amounts were generally between one and two inches across the county. Suffolk reported 1.5 inches of snow.
Winter Weather, Surry
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Surry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.117, -76.888 (the zone’s center; the record gives no point)
Snowfall amounts were generally around one inch across the county.
Winter Weather, Sussex
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- NWS Employee
- Coordinates
- 36.922, -77.262 (the zone’s center; the record gives no point)
Snowfall amounts were generally around one inch across the county. Wakefield reported 1.0 inch of snow.
Winter Weather, Virginia Beach
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- Virginia Beach forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one and two inches across the county. Virginia Beach reported 1.5 inches of snow.
Winter Weather, York
- When
- March 2, 8:00 PM EST to March 3, 10:00 AM EST
- Where
- York forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between one and two inches across the county. Tabb reported 2.0 inches of snow. Yorktown reported 2.0 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Georgia, March 2, 201038 events
- Winter Storm and Winter Weather in North Carolina, March 2 to 3, 201025 events
- Winter Weather in North Carolina, March 2, 201016 events
- Winter Weather in South Carolina, March 2, 201012 events
- Winter Storm and Winter Weather in South Carolina, March 2, 201010 events
- Heavy Snow and Winter Weather in Alabama, March 2, 20109 events
- Heavy Snow in North Carolina, March 2, 20109 events
- Heavy Snow in North Carolina, March 2, 20109 events
- Heavy Snow and High Wind in North Carolina, March 2 to 3, 201053 kt wind · 9 events
- High Surf in Hawaii, March 2 to 5, 20108 events
- Winter Weather in Kentucky, March 2, 20107 events
- Winter Weather in Tennessee, March 2, 20106 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221484, 221485, 221486, 221487, 221488, 221489, 221490, 221491, 221493, 221494, 221495, 221496, 221497, 221498, 221500, 221501, 221503, 221504.